Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will I have resistance
Jan 5, 2007

I'm an expecting mother who has been HIV positive for 2 years. My OB Internal medicine specialist has taken me off of Truvada and placed me on Combrivir stating that Combrivir has shown to be a little better in pregnancy than Truvada. While on Truvada my viral load was never over 200. Now that I'm on Combrivir my viral load has come back at 340, so I would really like to go back to Truvada. Would me going back to Truvada cause a resistance resulting in the medicine not working as effectivley as it did in the past?

Response from Dr. Henry

This is a much large body of information about the use of AZT+ 3TC in pregnancy so that is generally the backbone NRTI regimen that is still used. I have used Truvada in some cases without obvious toxicity. I trust that you are also on a 3rd drug (such as nevirapine or a protease inhibitor). The goal is to safely suppress the HIV level to < the detection level to minimize the chance of vertical transmission while protection you against HIV-related clinical events/development of resistance. KH



Previous
Dosing of acetyl-L-Carnitine
Next
ANY HOPE?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement